Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 56, NWS Buffalo, NY

August 27, 2009

NWS Buffalo, NY issued this small craft advisory at Aug 27, 2009, 4:09 AM EDT. It took effect at Aug 27, 2009, 6:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2009, 4:09 AM EDT (08:09 UTC)
In effect from
Aug 27, 2009, 6:00 AM EDT
Expired
Aug 27, 2009, 9:52 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WHUS71 KBUF 270809
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
409 AM EDT THU AUG 27 2009


LOZ042>044-271600-
/O.NEW.KBUF.SC.Y.0056.090827T1000Z-090827T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
409 AM EDT THU AUG 27 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER SOUTHERN ONTARIO
AND LOW PRESSURE OVER THE MIDWEST WILL GENERATE MODEST NORTHEAST
WINDS ACROSS LAKE ONTARIO THIS MORNING. THE RESULTING WAVES WILL
POSE A HAZARD TO SMALL BOATS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
903 
WHUS71 KBUF 271352
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
952 AM EDT THU AUG 27 2009

LOZ042>044-271500-
/O.CAN.KBUF.SC.Y.0056.000000T0000Z-090827T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
952 AM EDT THU AUG 27 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

IT WILL STILL BE CHOPPY FROM THE NIAGARA RIVER TO MEXICO BAY
CONSIDERING THE NORTHEAST WINDS BUT WAVES HAVE SUBSIDED ENOUGH TO
GO BELOW SMALL CRAFT CRITERIA.

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 4:04 AM EDT, 5 minutes earlier.

Area forecast discussion, Aug 27, 4:04 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT THU AUG 27 2009

.SYNOPSIS...
HIGH PRESSURE NOSING SOUTHEAST FROM ONTARIO PROVINCE WILL CREST OVER
NEW YORK STATE TODAY AND BRING DRY WEATHER TO THE AREA. LOW PRESSURE
FORMING OVER THE MIDWEST IS FORECAST TO MOVE SLOWLY TO THE NORTHEAST
AND PUSH THROUGH THE GREAT LAKES AREA FRIDAY NIGHT AND
SATURDAY...WHILE TROPICAL STORM DANNY HEADS NORTH TOWARD THE NEW
ENGLAND COAST. THE MOISTURE FROM THESE TWO SYSTEMS WILL BRING
UNSETTLED AND COOLER WEATHER TO OUR AREA FRIDAY THOUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN IS PATCHY EARLY MORNING FOG ACROSS SOUTHERN ERIE AND
WYOMING COUNTIES, EAST INTO SOUTHERN FINGER LKS AND THEN EXTENDING
SOUTH INTO THE SOUTHERN TIER. IT WILL BE LOCALLY DENSE IN SPOTS
EARLY THIS MORNING ACROSS THE SOUTHERN TIER. EXPECT FOG TO MIX OUT
BY MID MORNING. ALSO SOME LOW CLOUDS IN THE SAME AREA EARLY THIS
MORNING.

IR SATELLITE SHOWS HIGHER CLOUDS FURTHER TO THE NORTH ACROSS NIAGARA
FRONTIER INTO NORTHERN FINGER LKS MOVING EAST. EXPECT MORE CLOUDS
TODAY ACROSS SOUTHERN TIER AS THIS AREA WILL BE CLOSER TO FRNTAL
BNDRY ALONG MASON-DIXON LINE. FUTHER TO THE NORTH, EXPECT ENOUGH
UPPER LVL MOISTURE TO SPREAD EAST DURG THE DAY, AHEAD OF SHORT WAVE
MOVING EAST FROM THE CENTRAL LAKES, FOR AREAS FROM THE FINGER LKS
WEST TO SEE INCREASING HIGH CLOUDS DURG THE AFTERNOON. NORTH COUNTRY
SHLD SEE MSTLY SUNNY SKIES DUE TO HIGH OVER SOUTHERN ONTARIO.

850 MB TEMPS EXPECTED TO RANGE FROM +6C NEAR THE SAINT LAWRENCE
VALLEY TO +11C NEAR THE PENNSYLVANIA LINE. EXPECT HIGHS TODAY FROM
THE UPPER 60S NORTH COUNTRY TO LOWER 70S ELSEWHERE. MORE CLOUDS
ACROSS SOUTHERN TIER SHLD KEEP TEMPS FROM GETTING MUCH HIGHER
THERE.

TONIGHT, THE HIGH WILL KEEP SKIES PARTLY CLOUDY ACROSS THE NORTH
COUNTRY BUT MOISTURE ALONG FRONTAL BNDRY OVER THE UPPER OHIO VALLEY
WILL KEEP REST OF REGION UNDER MSTLY CLOUDY SKIES. WILL MENTION SLGT
CHC POPS IN GRIDS ACROSS AREAS SOUTH OF BUFFALO TO SOUTHERN TIER AS
THIS AREA WILL BE CLOSE TO FRNTAL BNDRY ACROSS UPPER OHIO VALLEY.
LOWS TNGT GENLY FROM THE LOW TO MID 40S EAST OF LAKE ONTARIO WITH
UPPER 40S TO LOWER 50S ELSEWHERE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
LOW PRESSURE FORMING OVER NORTHERN MISSOURI EARLY THIS THURSDAY
MORNING IS FORECAST TO MOVE SLOWLY TO THE NORTHEAST AND PUSH THROUGH
THE LOWER GREAT LAKES FRIDAY NIGHT AND SATURDAY. THE MOISTURE THAT
IS DEVELOPING AHEAD OF THE LOW WILL BE SPREADING INTO THE SOUTHERN
TIER FRIDAY MORNING...THEN LIFT SLOWLY TO THE NORTH AS A MODEST LOW
LEVEL JET HEADS NORTH FROM THE OHIO VALLEY.

THE COMBINATION OF INCREASING LOW LEVEL MOISTURE CONVERGENCE ON THE
NOSE OF THE LOW LEVEL JET AND INCREASING UPPER LEVEL DIFFLUENCE EAST
OF THE DEEPENING CENTRAL GREAT LAKES CLOSED LOW WILL LIKELY RESULT
IN PERIODS OF STEADY RAIN FRIDAY NIGHT. HPC GUIDANCE IS SUGGESTING
GENERAL BASIN RAINFALL TOTALS OF 0.5 T0 0.75 INCH DURING THIS
PERIOD...WITH THE HIGHER QPF EXPECTED OVER THE EASTERN FINGER LAKES
AND NORTH COUNTRY WHERE THE IMPACT FROM THE LOW LEVEL JET WILL BE
GREATER.

EXPECT THE STEADIEST RAIN TO SHIFT INTO EASTERN NEW YORK STATE AND
NEW ENGLAND ON SATURDAY AS THE STRENGTHENING LOW LEVEL JET SLIDES
OFF THE EAST COAST...WHILE TROPICAL MOISTURE FROM DANNY HEADS TOWARD
THE SOUTHERN NEW ENGLAND COAST. STILL PLAN TO LEAVE IN HIGH LIKELY
POPS ACROSS OUR CWA THROUGH AT LEAST THROUGH SATURDAY MORNING AS THE
SLOWLY MOVING GREAT LAKES LOW TRACKS NORTH OF LAKE ONTARIO.

EXPECT THE BULK OF THE PRECIPITATION TO MOVE OFF TO THE EAST
SATURDAY NIGHT...BUT WITH THE BROAD UPPER TROUGH PROGRESSING EAST
FROM THE CENTRAL LAKES WILL KEEP CHANCE POPS IN THE FORECAST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE GREAT LAKES UPPER TROUGH AND ATTENDANT SURFACE LOW ARE FORECAST
TO LIFT OUT SLOWLY TO THE NORTHEAST SUNDAY AND MONDAY. AS THE AXIS
OF THE UPPER LEVEL TROUGH SHIFTS EAST OF OUR CWA SUNDAY AFTERNOON...
850 MB TEMPERATURES ARE FORECAST TO DIP BELOW 5C BY THE END OF THE
DAY. CORRESPONDING SURFACE TEMPERATURES WILL LIKELY STAY IN THE 60S
WITH A RISK FOR A FEW MORE INSTABILITY SHOWERS. UNSTABLE AIR
ASSOCIATED WITH THE COOL TEMPERATURES ALOFT (850 MB TEMPS HOVERING
AROUND PLUS 2C) MAY STILL GENERATE A FEW MORE SHOWERS ON MONDAY.

IMPROVEMENT IS EXPECTED TUESDAY AND WEDNESDAY AS ENSEMBLE MEMBERS
GENERALLY AGREE THAT THE UPPER TROUGH WILL MOVE OFF TO THE EAST WITH
RIDGING ACROSS THE GREAT LAKES. A BROAD SURFACE HIGH IS EXPECTED TO
BE IN CONTROL.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL ACROSS THE LAKE PLAINS THROUGH THE TAF
PERIOD...BUT HIGHER TERRAIN ESPECIALLY FROM THE SOUTHERN TIER INTO
PORTIONS OF THE SOUTHERN FINGER LAKES WILL SEE LIFR/IFR IN LOW
CLOUDS/FOG EARLY THIS MORNING BEFORE MIXING OUT AROUND 13Z-14Z.

OUTLOOK...
FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND AFTERNOON TSTMS.
SATURDAY...MVFR IN SHOWERS. CHC TSTMS.
SUNDAY/MONDAY...MVFR/VFR IN SCATTERED SHOWERS.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER SOUTHERN ONTARIO
AND LOW PRESSURE OVER THE MIDWEST WILL GENERATE MODEST NORTHEAST
WINDS ON THE LAKES TODAY. EXPECT THE WINDS TO SUBSIDE SOMEWHAT
TONIGHT...BEFORE THE EASTERLY GRADIENT PICKS UP AGAIN ON FRIDAY.
EXPECT THE WAVES ALONG THE SOUTHERN AND WESTERN SHORES OF LAKE
ONTARIO TO REACH SMALL ADVISORY CRITERIA TODAY...ESPECIALLY DURING
THE MORNING WHEN THE WINDS WILL BE STRONGER.

THE NORTHEAST GRADIENT WILL KEEP THE HIGHER WAVES WEST OF THE
EASTERN NEAR SHORES OF LAKE ERIE TODAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LOZ042>044.

&&

SYNOPSIS...TJP
NEAR TERM...JJP
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...JJP/TJP
MARINE...TJP
Hazardous weather outlook, Aug 26, 5:16 AM EDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT WED AUG 26 2009

NYZ001>008-010>014-019>021-085-270930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:52 PM EDTSmall Craft AdvisoryBUF13 hr

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.